Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 100, NWS Indianapolis, IN

June 9, 2025Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 9, 2025, 8:56 AM EDT for Johnson County, Indiana. It took effect at Jun 9, 2025, 9:32 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2025, 8:56 AM EDT (12:56 UTC)
In effect from
Jun 9, 2025, 9:32 AM EDT
Expired
Jun 9, 2025, 11:57 PM EDT
In force
14 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 6.90 ft at Jun 9, 2025, 7:00 PM EDT.

actionminormoderate51006/0906/1006/11
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:19 AM EDT, 2 hours 37 minutes earlier. Its key messages:

  • Showers and some thunderstorms ending this morning from the northwest
  • Isolated showers and thunderstorms return this afternoon, mainly north
  • Dry with warming trend mid-week
  • Precipitation chances return late week into the weekend
Area forecast discussion, Jun 9, 6:19 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
619 AM EDT Mon Jun 9 2025

.KEY MESSAGES...

- Showers and some thunderstorms ending this morning from the
  northwest

- Isolated showers and thunderstorms return this afternoon, mainly
  north

- Dry with warming trend mid-week

- Precipitation chances return late week into the weekend

&&

.SHORT TERM (Today and tonight)...
Issued at 244 AM EDT Mon Jun 9 2025

Early This Morning...

Showers and some thunderstorms were moving across a good portion of
central Indiana this morning. A weak cold front was moving through
the area, and an upper trough was interacting with this front to
bring the showers and storms.

The showers and storms will continue at times through the early
morning hours with the front slowing down thanks to nearly parallel
upper flow. 850mb winds will keep moisture flowing into the area.
Will go with with likely or higher PoPs across the eastern and
southern portions of the area where forcing is best, with chance or
lower PoPs elsewhere.

Not expecting any severe storms with instability continuing to
weaken diurnally.

Today...

The front will still be across the southeastern forecast area at the
start of the Today period, so will go with chance to low end likely
PoPs there to start with. The northwest forecast area will be dry.

PoPs will diminish from the northwest during the morning as the
front exits/weakens, with all areas dry by early afternoon.

Late this afternoon, another cold front will move in from the
northwest. Upper troughing will still be across the area, and the
northern forecast area will be on the fringes of an upper jet.
Moisture won't be great, but the forcing may be enough to squeeze
out some isolated to scattered convection.

Will have some slight chance to lower end chance PoPs across much of
the northern half of the area. Can't rule out a shower or storm
farther south, but odds are too low to mention.

Severe parameters aren't great, but there looks to be enough
downdraft CAPE for some gusty storms north.

In between cloud cover today, elevated wildfire smoke will move in.
Will keep some sky cover around during this time as well. Enough
sunshine will be around today to boost highs into the middle and
upper 70s.

Tonight...

Instability will weaken quickly after 00Z, and this should end the
threat for rain along the front. Will keep some low PoPs early in
the northeast.

Otherwise the night will be quiet. Some elevated smoke will be
around, so will continue to keep some sky cover around even after
clouds exit.

Cooler air moving in behind the front will allow for lows in the
lower to middle 50s.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 244 AM EDT Mon Jun 9 2025

Tuesday Through Thursday.

The broader synoptic flow will become more northwesterly Tuesday with
ridging across the Central Plains and Rockies with the exiting upper
level low across the Eastern US. This upper level northwesterly
flow will bring additional smoke aloft into central Indiana. A weak
surface high will begin to move into the Ohio Valley with light
southerly winds at the surface. Upper level flow will turn more
zonal Wednesday with the warmest temperatures of the period
Wednesday and Thursday with no chance for Thunder on Wednesday.
Highs will climb into the mid to potentially upper 80s with
overnight lows in the low 60s.

Friday Through Sunday.

Forecast confidence begins to decreases going Friday and into the
weekend as models are struggling to resolve a weak and slow moving
low pressure system across the Southern Plains and how it develops
as it begins to push eastwards. Precipitation looks likely as this
system interacts with a low pressure system riding along the ridge
in the Northern Plains down into the Midwest, but the timing and
axis of heaviest precipitation remains very uncertain. This wet
pattern looks to persist into the late weekend and early next week
as the jet stream remains well north of the forecast area with
little steering flow to push out the aforementioned low.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 619 AM EDT Mon Jun 9 2025

Impacts:

- Lingering showers possible at southern sites this morning

- Winds gusting to 20kt this afternoon

- Additional convection possible late afternoon, mainly at KLAF

Discussion:

Some scattered showers remain possible this morning, mainly at the
southern sites. Brief MVFR conditions are possible in these.

Clouds will scatter out this morning into early afternoon. As
another cold front moves in late afternoon from the northwest, some
additional scattered showers and storms may develop. KLAF will see
the best chances for these, so will only mention there. The
convection will diminish during the evening.

A wind shift will occur this evening with the front.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...50
LONG TERM...White
AVIATION...50
Hazardous weather outlook, Jun 9, 3:45 AM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
345 AM EDT Mon Jun 9 2025

INZ021-028>031-035>049-051>057-060>065-067>072-100745-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
345 AM EDT Mon Jun 9 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will diminish this morning across areas
mainly along and south of Interstate 70. Severe storms are not
expected.

Isolated thunderstorms may return this afternoon and continue into
early evening across areas north of Interstate 70. These storms are
not expected to be severe, but some may contain gusty winds.

Lightning is a threat from any thunderstorm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chances for thunderstorms return for Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:12 PM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Jun 9, 3:59 AM EDTRiver Flood WarningINDKnox, Sullivan43 hr
Jun 9, 9:21 AM EDTRiver Flood WarningINDClay, Greene15 hr
Jun 9, 11:30 AM EDTRiver Flood WarningINDDelaware, Randolph13 hr
Jun 9, 12:30 PM EDTRiver Flood WarningINDKnox, Sullivan40 hr

Nearby

River Flood Warnings in Indiana, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.